Question about Zoloft

Discussion in 'Fibromyalgia Main Forum' started by AndreaM, Nov 24, 2002.

  1. AndreaM

    AndreaM New Member

    I was diagnosed with FMS in the summer. My Rhuematologist has been really pushing me to take Zoloft for a few months now. I never really wanted to take it for sleep and pain. I finally agreed to take it. I am taking 25mg for one week and going up to 50mg from then on. Today is my second day on the 25mg pill and I feel really foggy. I also have a dull headache and am extremely tired. I have done some research on the SSRI's and am now really nervous about staying on the Zoloft. I do not have depression and am really concerned about Seratonin Syndrome. Does anyone else take Zoloft for just pain and sleep? Any advise would be greatly appreciated. Thanks..

    Andrea
  2. AndreaM

    AndreaM New Member

    I was diagnosed with FMS in the summer. My Rhuematologist has been really pushing me to take Zoloft for a few months now. I never really wanted to take it for sleep and pain. I finally agreed to take it. I am taking 25mg for one week and going up to 50mg from then on. Today is my second day on the 25mg pill and I feel really foggy. I also have a dull headache and am extremely tired. I have done some research on the SSRI's and am now really nervous about staying on the Zoloft. I do not have depression and am really concerned about Seratonin Syndrome. Does anyone else take Zoloft for just pain and sleep? Any advise would be greatly appreciated. Thanks..

    Andrea
  3. teach6

    teach6 New Member

    I also take Zoloft. I was on 150 mg a day and am now going down to 100 in steps. In addition I take Ultram, which can increase seratonin levels. My doc just made sure I was aware of the symptoms, which I think I lived through when I was on Effexor. I have had no problems whatever with Zoloft.

    Barbara
  4. klutzo

    klutzo New Member

    Zoloft gave me a headache 24/7 so I stopped taking it. I hope that is not what is happening with you.
    I personally have gotten nothing but weight gain and jitters from taking any of the anti-depressants, but some swear by them, and most docs won't give you anything else anyway.
    Klutzo
  5. Spoonerpaws

    Spoonerpaws New Member

    I am certainly not a doctor but have tried many antidepressants for FM, Zoloft included.

    Zoloft will make you sleepy about 2 hours after taking it, but then you seem to get this jolt after that. It kept me up at nights and did the same for my sister.

    I don't understand why your doctor would recommend Zoloft for sleep

  6. lucky

    lucky New Member

    Zoloft also did not agree with me and the side effects did not make it worthwhile to continue with this SRI. However, there are other meds on the market which might work better for you. And your doctor should have an open mind in what meds you want and agree with than what he thinks is right. With these illnesses it is often trial and error to find the right meds, since we all react differently to them.
    I did my own research on all the SRI's after the Zoloft experience and am lucky my doctor gives me good advice. This has been of great help. Kind regards, Lucky
  7. LisaMay

    LisaMay New Member

    I have been taking Zoloft the past 3 months. I take it at bedtime. I started out at 25mg, then 50mg, and finally 100mg. The reason I got on it was to help control my panic and anxiety attacks (they were pretty severe). My PCP is now switching me to Paxil. The cross over has been terrible, but she thinks the benefits at the end will be good.

    I also suffer from terrible headaches. I switched from Tramadol (which is the generic) to Ultram. This has helped a lot. I take Pamelor at night in very low doses to help relieve the headaches. Is it helping? I really think so! But the dizzy spells are awful.

    I hope this helps you decide on what you will do. Lisa
  8. lucky

    lucky New Member

    I really like your posts. By the way, you only will be a victim of a doctor's medication merry-go-around if you want to be the victim. Mostly with so much infos on meds and own experiences on drug reactions we are in control and not the other way around.
    Again, the rule here is what is good for one might not be good for the other. Regards, Lucky